question-icon

What Causes Fatigue When Diagnosed With Parkinson's Disease?

default
Posted on Mon, 20 Nov 2017
Question: My husband, who is in advanced stage of Parkinsons, has become extremely weak and fatigued, and if eating some foods he throws up. He is now in SNF, but a friend suggested he may be experiencing sugar withdrawal. He was indeed addicted to sugar. ( Parkinsons creates sugar cravings) and since entering care a week ago his sugar intake has been dramatically decreased. He has diabetes which has been well controlled with glipizide.
I can ask this question on Monday at the SNF, but my friend mentioned this to me just today....a Saturday.
doctor
Answered by Dr. Prof. Kunal Saha (1 hour later)
Brief Answer:
Could be due to GERD

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Although sugar cravings may be present in Parkinsons, I would not assume him to be suffering from 'sugar withdrawal'. Rather, gastritis or gastroesophageal reflux seem more likely. Giving Prilosec (omeprazole) can help. Also give him plenty of water and fluids (including ORS) to drink.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha (27 hours later)
thank you!
doctor
Answered by Dr. Prof. Kunal Saha (4 hours later)
Brief Answer:
Glad to be of service

Detailed Answer:
Let me know if I could be of any further assistance.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4471 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Fatigue When Diagnosed With Parkinson's Disease?

Brief Answer: Could be due to GERD Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand your concerns. Although sugar cravings may be present in Parkinsons, I would not assume him to be suffering from 'sugar withdrawal'. Rather, gastritis or gastroesophageal reflux seem more likely. Giving Prilosec (omeprazole) can help. Also give him plenty of water and fluids (including ORS) to drink. Let me know if I could help further. Regards